MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/60/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 4/60/90; PERIPHERAL DILATATION CATHETER
Model Number 357465
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for pre-dilatation.The device was positioned at the mid of popliteal artery and inflated up to 13atm.The balloon was deflated and re-positioned at the distal popliteal lesion.The balloon was then inflated again up to 10atm, but it ruptured during inflation.The device was retrieved.
 
Additional Manufacturer Narrative
The returned device was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has burst longitudinal over a length of about 35 mm.Microscopic inspection of the balloon showed several scratches in close vicinity of the tear.It seems likely that the tear in the balloon was caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to the patients anatomy.

Brand Name
PASSEO-18 4/60/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key21193216
Report Number1028232-2025-00332
Device Sequence Number3467112
Product Code LIT
UDI-Device Identifier07640119558769
UDI-Public(01)07640119558769(17)2706
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357465
Device Catalogue Number357465
Device Lot Number06240230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/20/2025
Supplement Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown